Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 447, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 23, 2000, 5:40 AM CDT for Canadian County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2000, 5:40 AM CDT (10:40 UTC)
- Expired
- Oct 23, 2000, 6:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Canadian County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 231042 SVROKC OKC017-231130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 540 AM CDT MON OCT 23 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 630 AM CDT * AT 540 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF EL RENO...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF DIMES ARE POSSIBLE WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE CONCHO...EL RENO...OKARCHE AND PIEDMONT LAT...LON 3555 9815 3547 9796 3571 9769 3573 9804 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 4:30 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 23, 4:30 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 430 AM CDT MON OCT 23 2000 RAIN COOLED BOUNDARY LIES ACROSS CENTRAL OKLAHOMA ROUGHLY FROM CENTRAL HUGHES TO EXTREME SOUTHERN CADDO TO HARMON COUNTY. MODELS DO NOT SHOW THIS FEATURE ALL THAT WELL. THINKING IS THAT BOUNDARY WILL SIT TIGHT OVER AND SOUTH OF OKC AREA THIS MORNING BUT WITH SE GRADIENT FLOW BOUNDARY MAY BEGIN TO LIFT BACK NORTH SOME BEGINNING LATER THIS MONRING. WITH MOIST AND UNCAPPED ATMOSPHERE...BOUNDARY WILL BE A FOCUS AGAIN THIS AFTERNOON. WITH THIS IN MIND...HAVE HIGHEST POPS CENTRAL AND NORTH ALONG AND NORTH OF BOUNDARY. WILL KEEP FFA GOING ACROSS CENTRAL ZONES WHERE 3-6 INCHES OF RAIN HAS FALLEN AND WHERE ANY SMALL ADDITIONAL AMOUNT WILL GENERATE POTENTIAL FLOOD PROBLEMS AGAIN. 06S MESOETA INDICATES ABOUT 1500 JOULES OF ENERGY AT 18Z ACROSS CENTRAL AND WEST CENTRAL COUNTIES...AND ALSO OVER NORTH TEXAS. THERE SHOULD BE GOOD DIRECTIONAL TURNING SFC-5000FT ALONG AND NORTH OF BOUNDARY ALTHOUGH SPEEDS ARE NOT THAT GREAT. WILL NEED TO KEEP AN EYE ON SEVERE POTENTIAL AGAIN TODAY NORTH OF BOUNDARY ACROSS CENTRAL OKLAHOMA WITH SUCH HIGH DEWPOINTS IN LOWER ATMOSPHERE AND PRONOUNCED RAIN COOLED BOUNDARY EFFECTS. UPPER RIDGE BUILDS IN A BIT FROM THE SOUTHEAST DURING THE NEXT 24 HOURS WHICH SHOULD KEEP THE PRECIP FOCUS MORE IN THE WESTERN PART OF CWA AFTER TODAY AS ENERGY LIFTS FROM MAIN TROUGH NORTHWARD ACROSS NM/W TX INTO CO/KS. MODELS SUGGEST MAIN SHOT OF ENERGY WILL LIFT OUT ON WEDNESDAY INTO C PLAINS SO WILL PLACE LIKELY POPS ACROSS THE AREA ON THAT DAY AND CHANCE POPS AT OTHER TIMES. BOTTOM LINE IS THAT MAIN UPPER TROUGH STAYS WEST THROUGH THE FIVE DAY PERIOD AND WILL KEEP THE PREVIOUS FORECAST OF CHANCE POPS THROUGH THE EXTENDED PERIOD. NOT MUCH CHANGES IN TEMPS FROM PREVIOUS PACKAGE IN EXTENDED. FCSTID = 33/DLF OKC 73 66 73 65 / 70 60 40 40 HBR 75 66 72 63 / 70 60 50 60 SPS 79 68 76 66 / 40 40 50 60 GAG 72 63 70 60 / 60 60 50 60 PNC 72 64 73 63 / 70 60 40 40 DUA 78 68 76 68 / 50 40 30 30 .OUN... OK...FLASH FLOOD WATCH TODAY OKZ018>020-023>032. TX...NONE.
In the hours before
Local storm report, Oct 23, 12:54 AM CDT, 4 hours 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM NORMAN OK FLOODING
10/23/00 CLEVELAND FLOODED ROADWAY 12TH &
TECUMSEH BY PD
1230 AM NORMAN OK w FLOODING
10/23/00 CLEVELAND FLOODED ROADWAY MCGEE &
LINDSAY BY PD
DWLocal storm report, Oct 23, 1:17 AM CDT, 4 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM NEWCASTLE OK FLOODING
10/22/00 MCCLAIN FLOODED ROADWAY HWY 130
WEST OF COUNTRY CLUB BY PD
DWLocal storm report, Oct 23, 3:53 AM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 AM CHICKASHA OK FLOODING
10/23/00 GRADY HWY 62 TO BLANCHARD CLOSED
RPTD BY OHP
0314 AM CHICKASHA OK FLOODING
10/23/00 GRADY HWY 92 TO TUTTLE CLOSED
RPTD BY OHP
DWLocal storm report, Oct 23, 4:20 AM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM 3 S CHANDLER OK FLOODING
10/23/00 LINCOLN HWY 18 NR DEEP FORK RVR
DOWN TO ONE LANE DUE TO
HIGH WATEQR RPTD BY SHRFF
DWLocal storm report, Oct 23, 4:34 AM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM ANADARK0 OK FLOODING
10/23/00 CADDO HWY 9/62 GOING EAST CLOSED
DUE TO WATER OVR ROAD RPTD
BY SHERIFFS DISPATCH
DWLocal storm report, Oct 23, 4:39 AM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0428 AM APACHE OK FLOODING
10/23/00 CADDO HWY 62 SOUTH CLOSED DUE TO
WATER OVR ROAD RPTD BY OHP
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:03 PM CDT | Tornado Warning | OUN | Oklahoma | 27 min |
| Oct 22, 7:06 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| Oct 22, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Oct 22, 7:26 PM CDT | Tornado Warning | OUN | Oklahoma | 34 min |
| Oct 22, 7:41 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 49 min |
| Oct 22, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 22, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 51 min |
| Oct 22, 8:45 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Oct 22, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 22, 9:20 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Oct 22, 10:15 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 22, 11:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 23, 1:05 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 1:32 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 23, 2:44 AM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 2 hr |
| Oct 23, 3:57 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.